Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 15, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 2006, 7:31 AM PDT for Benewah County, Latah County, Idaho; Whitman County, Washington. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2006, 7:31 AM PDT (14:31 UTC)
- Expired
- Jun 13, 2006, 8:15 AM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Benewah County, ID, Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 84 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:15 AM PDT | HAIL 0.88 | 4 E Tekoa, ID | NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 2.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 131432
SVROTX
IDC009-057-WAC075-131515-
/O.NEW.KOTX.SV.W.0015.060613T1431Z-060613T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
731 AM PDT TUE JUN 13 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WHITMAN COUNTY IN EASTERN WASHINGTON
THIS INCLUDES THE CITY OF PULLMAN
WESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO
NORTHWESTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO
* UNTIL 815 AM PDT
* AT 725 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLFAX TO 7
MILES SOUTHWEST OF POTLATCH...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF PULLMAN TO 8 MILES NORTH OF MOSCOW...AND MOVING
NORTH AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POTLATCH BY 740 AM PDT
PLUMMER BY 815 AM PDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4677 11686 4674 11697 4671 11744 4725 11718
4725 11705 4726 11703 4734 11702 4738 11655
$$
FX2 follow-up statements
000
WWUS56 KOTX 131452
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
752 AM PDT TUE JUN 13 2006
IDC009-057-WAC075-131515-
/O.CON.KOTX.SV.W.0015.000000T0000Z-060613T1515Z/
WHITMAN WA-BENEWAH ID-LATAH ID-
752 AM PDT TUE JUN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM PDT
FOR NORTHWESTERN LATAH...WESTERN BENEWAH AND NORTHEASTERN WHITMAN
COUNTIES...
AT 743 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
COLFAX TO GARFIELD TO FARMINGTON...OR ALONG A LINE EXTENDING FROM 14
MILES NORTHWEST OF PULLMAN TO 19 MILES NORTH OF PULLMAN TO 20 MILES
NORTH OF MOSCOW...MOVING NORTH AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OAKESDALE BY 800 AM PDT
TEKOA BY 805 AM PDT
PLUMMER BY 810 AM PDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN PULLMAN WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 4677 11686 4674 11697 4671 11744 4725 11736
4725 11705 4726 11703 4734 11702 4733 11663
$$
FX000
WWUS56 KOTX 131510
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
810 AM PDT TUE JUN 13 2006
IDC009-057-WAC075-131515-
/O.CON.KOTX.SV.W.0015.000000T0000Z-060613T1515Z/
WHITMAN WA-BENEWAH ID-LATAH ID-
810 AM PDT TUE JUN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM PDT
FOR EXTREME NORTHWESTERN LATAH...WESTERN BENEWAH AND NORTHEASTERN
WHITMAN COUNTIES...
AT 801 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OAKESDALE TO TEKOA TO TENSED...OR ALONG A LINE EXTENDING FROM 25
MILES NORTH OF PULLMAN TO 26 MILES WEST OF ST. MARIES TO 22 MILES
SOUTHWEST OF ST. MARIES...MOVING NORTH AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTHWEST OF PLUMMER BY 815 AM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4707 11675 4705 11694 4705 11734 4725 11736
4725 11705 4726 11703 4734 11702 4733 11663
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 AM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 5:27 AM PDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SPOKANE WA 527 AM PDT TUE JUN 13 2006 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF THUNDERSTORMS TO THE AREA TODAY. && .DISCUSSION... UPDATED MORNING ZONE FORECAST TO ACCOUNT FOR MORNING ELEVATED SHOWER AND THUNDERSTORM ACTIVITY MOVING UP NORTHWARD FROM EASTERN OREGON THIS MORNING. && .AVIATION...CONTINUED VFR CONDITIONS PREVAIL INTO MORNING. ISOLATED ELEVATED NOCTURNAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM EASTERN OREGON AND SOUTHWEST IDAHO WILL CAUSE SOME SPOTTY NUISANCE MVFR CONDITONS OVERNIGHT AND EARLY MORNING. AFTER 18Z TUES... AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND ISOLD -TSRA ANTICIPATED IN MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 74 53 64 49 70 50 / 40 60 70 50 0 20 COEUR DALENE 73 54 63 48 68 48 / 40 70 70 60 20 20 PULLMAN 70 51 61 47 65 47 / 40 70 70 40 10 10 LEWISTON 77 57 69 52 74 55 / 30 70 70 30 0 10 COLVILLE 77 53 67 49 72 45 / 40 50 50 20 0 20 SANDPOINT 77 51 64 48 66 47 / 30 60 70 60 30 20 KELLOGG 76 52 64 47 66 47 / 30 70 70 60 30 20 MOSES LAKE 77 55 75 52 78 52 / 40 60 40 20 0 10 WENATCHEE 73 56 75 53 76 54 / 40 50 30 20 0 10 OMAK 78 54 74 51 76 51 / 40 40 30 20 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 13, 4:22 AM PDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 422 AM PDT TUE JUN 13 2006 IDZ001-004-141130- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS EXISTS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN...HAIL AND GUSTY WINDS. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY NIGHT...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. IDZ002-003-026-027-WAZ031>038-041>044-141130- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS REMAINS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS COULD MAY LINGER INTO WEDNESDAY AND A BIT BEYOND.
In the hours before
Local storm report, Jun 13, 7:20 AM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
720 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 1 N PULLMAN 46.72N 117.17W
06/13/2006 E1.00 INCH WHITMAN WA TRAINED SPOTTER
WHITMAN 1
0716 AM HAIL 1 SW PULLMAN 46.72N 117.18W
06/13/2006 E0.75 INCH WHITMAN WA TRAINED SPOTTER
WHITMAN 15
&&
JCOTEThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:48 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 27 min |
| Jun 13, 8:17 AM PDT | Severe Thunderstorm Warning | OTX | Benewah, Kootenai | 58 min |
| Jun 13, 10:45 AM PDT | Flash Flood Warning | OTX | Bonner | 90 min |
| Jun 12, 7:23 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 37 min |
| Jun 12, 7:42 PM PDT | Flash Flood Warning | OTX | Chelan | 93 min |
| Jun 13, 6:41 AM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 49 min |
| Jun 13, 9:08 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 67 min |
| Jun 13, 10:20 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 40 min |
| Jun 13, 1:27 PM PDT | Flash Flood Watch | OTX | Chelan, Douglas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.